Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Uniform approximation by solutions of elliptic equations


Author: Barnet M. Weinstock
Journal: Proc. Amer. Math. Soc. 41 (1973), 513-517
MSC: Primary 35E99; Secondary 35J30, 46J10
DOI: https://doi.org/10.1090/S0002-9939-1973-0340794-0
MathSciNet review: 0340794
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The space $ {H_A}(K)$ of continuous functions on a compact set $ K$ in Euclidean space which can be uniformly approximated by solutions of the elliptic, constant-coefficient partial differential equation $ Af = 0$ is studied. In particular, it is shown that $ {H_A}(K)$ is local, in the same sense as in the theory of rational approximation in the complex plane. Simultaneous approximation of functions and their derivatives is also considered.


References [Enhancements On Off] (What's this?)

  • [1] A. Browder, Introduction to function algebras, Benjamin, New York, 1969. MR 39 #7431. MR 0246125 (39:7431)
  • [2] F. Browder, Approximation by solutions of partial differential equations, Amer. J. Math. 84 (1962), 134-160. MR 31 #2505. MR 0178247 (31:2505)
  • [3] -, Functional analysis and partial differential equations. II, Math. Ann. 145 (1961/62), 81-226. MR 25 #318. MR 0136857 (25:318)
  • [4] L. Hörmander, Linear partial differential operators, Die Grundlehren der math. Wissenschaften, Band 116, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #4221.
  • [5] F. John, Plane waves and spherical means applied to partial differential equations, Interscience Tracts in Pure and Appl. Math., vol. 2, Interscience, New York, 1955. MR 17, 746. MR 0075429 (17:746d)
  • [6] E. Kallin, A non-local function algebra, Proc. Nat. Acad. Sci. U.S.A. 49 (1963), 821-824. MR 27 #2878. MR 0152907 (27:2878)
  • [7] B. Weinstock, Approximation by holomorphic functions on certain product sets in $ {C^n}$, Pacific J. Math. 43 (1972), 811-822. MR 0344523 (49:9262)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35E99, 35J30, 46J10

Retrieve articles in all journals with MSC: 35E99, 35J30, 46J10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0340794-0
Keywords: Uniform approximation, elliptic partial differential equations
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society